Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


recently infected and worrying VL and CD4 counts
Sep 5, 2003

Dear Doc,

Thank you very much in advance for your invaluable help. I was infected in may (tested negative then) and tested poz in july. At the end of july my figures were: VL 190.000 and CD4 340. Are these figures normal so early in the infection? If not, can it mean that i will be a rapid progressor or that I have some other infection? During the whole of august I had throat mucus and cough and i have had pimples on my eyelids for a few months. Do these symptoms mean something? Thank you very much.

Response from Dr. Young

Thanks for your question.

If you really were infected in the past couple of months, it's not too unusual to have very high viral loads-- this is what happens before the immune system kicks in (so to speak) and the viral load reaches the "set point". As such, I'd be expecting your viral load to come down at the next determination.

Now, I wouldn't be taking some web-docs word on how your particular situation will evolve, but rather make sure that you continue to have periodic monitoring. Just because most persons will have lower viral loads at their setpoint, doesn't prove that you will (but repeated testing will prove or negate this point).

You're also correct in the comment that if your setpoint really is 200,000, then your more likely (but not proven) to be a more rapid progressor. This is relevant particularly if you never go onto HIV therapy-- but even rapid progressors respond well to HAART; so the real issue is how long it might take before you need to start on therapy.

Good luck. BY


Previous
Thank you Dr. Young
Next
Diagnosed today with Antigen p24 - please help

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement